MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH D-M 2.0MM BEADED CABLE SET VIT; CERCLAGE, FIXATION

STRYKER ORTHOPAEDICS-MAHWAH D-M 2.0MM BEADED CABLE SET VIT; CERCLAGE, FIXATION
Model Number 623-00-36D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: cat 702-11-50d, lot 68226607, tridentii hemi cluster50d, cat 7030-6535, lot 342, 6.5mm low profile hex screw 35mm.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
As reported: "infected total left hip.Placed temporary antibiotic hip spacer." update: "the femoral head and stem were not stryker brand.They were a competitive brand.".
 
Additional Manufacturer Narrative
Corrected data: device information; date of implant/explant this report is being updated, as further review indicated that a duplicate report for this event was submitted under mfr# 0002249697-2020-02482.Any subsequent reporting will be relayed via this report (mfr# 0002249697-2020-01815).An event regarding suspected infection involving a dall miles cable was reported.The event was not confirmed.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot and sterile lot.Conclusion: all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Additional information including device lot code, pathology reports, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Catalog numbers and lot codes of other devices listed in this report: cat 702-11-50d, lot 68226607, tridentii hemi cluster50d cat 7030-6535, lot 342, 6.5mm low profile hex screw 35mm cat 623-00-36d, lot aw3y9j, trident 0 deg insert 36mm it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
As reported: "infected total left hip.Placed temporary antibiotic hip spacer." update: "the femoral head and stem were not stryker brand.They were a competitive brand." update: as reported in medwatch 2302300000-2020-8005: patient had a left total hip arthroplasty [manufacturer not reported] and was discharged home without complications.The patient returned to the emergency department with a fractured left femur around her previous tha.She was taken to the or for revision of her left femoral component with orif of proximal femur.During the surgery, a cable would not thread through single-sided tensioner so the staff removed it from service and used the second one in the tray.That tensioner would allow for a cable to pass and surgery was completed.Two days later, the central sterile supply manager was evaluating the "broken" tensioner only to find it was not broken at all but was full of debris from previous patients.He then disassembled the "used" tensioner to find it was full of debris as well.We sent off for loaner replacement from the company and those received, under video inspection, were found to be caked with debris too.These devices are difficult to clean and visually confirm clean because they do not come apart close to the difficult areas to clean.The patient has now developed a hip infection requiring explantation of hardware, placement of a spacer.".

Brand Name
D-M 2.0MM BEADED CABLE SET VIT
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10507695
Report Number0002249697-2020-01815
Device Sequence Number2994584
Product Code JDQ
UDI-Device Identifier07613327025309
UDI-Public07613327025309
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K953818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number623-00-36D
Device Catalogue Number6704-0-520
Device Lot Number78490815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR